View Full Version : High blood pressure & pulse while taking Vyvanse


softballmomx2
03-24-17, 11:39 AM
I have been on Vyvanse for 5 weeks. I am currently on 40 mg, and my doctor was planning on increasing me to 60 mg next week because it seemed to be losing effectiveness. However, my blood pressure was 134/96 in her office and it's usually around 105/70 for me. I've never had high blood pressure but both my parents have to take blood pressure medication. I took my bp multiple times since the visit and it was down to around my normal at bedtime and when I woke up, but two hours after taking the Vyvanse it gradually crept up from 113/82 to 126/80 and my resting pulse is in the 80s.

She elected to keep me at 40 mg and re-evaluate in a month. I'm very worried though since I also have bad anxiety and wonder if it's okay to continue taking it. Has anyone else experienced this and if so how did you handle it? I'm also on Zoloft 200 mg and Buspar 10 mg.

Little Missy
03-24-17, 11:59 AM
Zoloft can raise bp also.

Postulate
03-24-17, 12:56 PM
I have been on Vyvanse for 5 weeks. I am currently on 40 mg, and my doctor was planning on increasing me to 60 mg next week because it seemed to be losing effectiveness. However, my blood pressure was 134/96 in her office and it's usually around 105/70 for me. I've never had high blood pressure but both my parents have to take blood pressure medication. I took my bp multiple times since the visit and it was down to around my normal at bedtime and when I woke up, but two hours after taking the Vyvanse it gradually crept up from 113/82 to 126/80 and my resting pulse is in the 80s.

She elected to keep me at 40 mg and re-evaluate in a month. I'm very worried though since I also have bad anxiety and wonder if it's okay to continue taking it. Has anyone else experienced this and if so how did you handle it? I'm also on Zoloft 200 mg and Buspar 10 mg.

Just ask your doctor to add Intuniv or Clonidine XR to the Vyvanse. Make sure that you mention the FDA ruled out a potentially deadly interaction, because some doctors are not up to date with these things. I took both for 10 years without issues.

chronological
03-25-17, 03:35 PM
I have been on Vyvanse for 5 weeks. I am currently on 40 mg, and my doctor was planning on increasing me to 60 mg next week because it seemed to be losing effectiveness. However, my blood pressure was 134/96 in her office and it's usually around 105/70 for me. I've never had high blood pressure but both my parents have to take blood pressure medication. I took my bp multiple times since the visit and it was down to around my normal at bedtime and when I woke up, but two hours after taking the Vyvanse it gradually crept up from 113/82 to 126/80 and my resting pulse is in the 80s.

She elected to keep me at 40 mg and re-evaluate in a month. I'm very worried though since I also have bad anxiety and wonder if it's okay to continue taking it. Has anyone else experienced this and if so how did you handle it? I'm also on Zoloft 200 mg and Buspar 10 mg.

This is normal and nothing to worry about. A single reading of 134/96, in a doc's office (possible white coat hypertension) is not in itself remarkable.

I was on Vyvanse 140mg (one hundred and forty) and sure it increased BP by a few points. I'm big (hence the need for the big dose) and am already pre-hypertensive, but a few extra points wasn't a big issue. At one point we upped my BP meds (which I was already on) but it made very little difference so we dropped back to the original dose.

Given that you have some anxiety and you've only just upped the dose, I suspect the 126/80 and 80BPM will all come down a little provided you give it time, and -- the old chestnut -- try not to worry :-) Even if they didn't, those numbers are not *bad*. Remember that non-acute BP (i.e. elevated but not to headsplodey levels) is a long-term concern, not a short-term one.

I wouldn't let this worry you at all. I'm actually surprised your doc decided to hold back. Was she maybe just reacting to your concerns?

Squirre1
03-26-17, 02:36 PM
I've experienced absolutely no increase in blood pressure. I'm always the standard 120/80 +/- 5. That's on 30-60mg Vyvanse. But we are all different. Im looking into a possible numbness or anxiety side effect if Vyvanse. For me I'd be willing to take a second med or do what it takes to midigate a side effect to stay on it over Adderall. I feel better about it long term. It's not a perfect solution to my ADD, but the most stable. Adderall was by far the best in the beginning, but wears off, random side effects.